Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 3, 2015, 3:59 AM CST for Montgomery County, Pike County, Polk County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2015, 3:59 AM CST (09:59 UTC)
- Expired
- Jan 3, 2015, 6:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, AR, Pike County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
048
WGUS54 KLZK 030959
FFWLZK
ARC097-109-113-031200-
/O.NEW.KLZK.FF.W.0002.150103T0959Z-150103T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 AM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...
MONTGOMERY COUNTY IN WESTERN ARKANSAS...
NORTHWESTERN PIKE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 600 AM CST
* AT 355 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL...WITH EMBEDDED ISOLATED THUNDERSTORMS...
CONTINUED ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES 2 TO AS
MUCH AS 4 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA
IN THE PAST 6 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH
FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN
SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR
ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MT IDA... CANEY CREEK WILDERNESS...
SHADY... OPAL... ODEN...
NORMAN... MIMOSA... MAULDIN...
LITTLE MISSOURI FALLS RECREATION AREA... HARTLEY...
BARD SPRINGS RECREATION AREA...
ALBERT PIKE RECREATION AREA...
ROARING BRANCH NATURAL AREA... WASHITA...
STORY... SIMS...
SHADY LAKE RECREATION AREA... PINE RIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
&&
LAT...LON 3467 9390 3466 9389 3469 9386 3472 9379
3473 9378 3473 9375 3475 9373 3474 9340
3417 9382 3419 9393 3436 9394 3435 9424
$$
441 follow-up statement
038
WGUS74 KLZK 031158
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 AM CST SAT JAN 3 2015
ARC097-109-113-031211-
/O.EXP.KLZK.FF.W.0002.000000T0000Z-150103T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY AR-PIKE AR-POLK AR-
558 AM CST SAT JAN 3 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
POLK...NORTHWESTERN PIKE AND MONTGOMERY COUNTIES WILL BE ALLOWED TO
EXPIRE AT 600 AM CST...
HEAVY RAINFALL HAS ENDED IN THE WARNED AREA. THOUGH ISOLATED RUNOFF
ISSUES MAY OCCUR...THE FLASH FLOOD THREAT HAS ENDED. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MT IDA... CANEY CREEK WILDERNESS...
SHADY... OPAL... ODEN...
NORMAN... MIMOSA... MAULDIN...
LITTLE MISSOURI FALLS RECREATION AREA... HARTLEY...
BARD SPRINGS RECREATION AREA...
ALBERT PIKE RECREATION AREA...
ROARING BRANCH NATURAL AREA... WASHITA...
STORY... SIMS...
SHADY LAKE RECREATION AREA... PINE RIDGE...
LAT...LON 3467 9390 3466 9389 3469 9386 3472 9379
3473 9378 3473 9375 3475 9373 3474 9340
3417 9382 3419 9393 3436 9394 3435 9424
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:43 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 3, 3:43 AM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 343 AM CST SAT JAN 3 2015 .SHORT TERM...TODAY THROUGH TUESDAY RADAR IMAGERY SHOWING WIDESPREAD SHRA/TSRA ACROSS ALL OF THE CWA EARLY THIS MORNING...ACTIVITY WHICH WAS LIFTING NE ACROSS THE STATE. RADAR ESTIMATES OF 1 TO OVER 3 INCHES HAVE BEEN SEEN ACROSS PORTIONS OF THE OUACHITAS...WITH THE HEAVIEST AXIS OF RAIN STRETCHING FROM ABOUT MT IDA NE THROUGH CLINTON. SOME STRONG STORMS HAVE TRIED TO DEVELOP EARLIER THIS MORNING. SOME SMALL HAIL WILL BE POSSIBLE WITH ANY STRONG STORMS...WHICH WILL BE POSSIBLE ACROSS THE SERN QUADRANT OF THE STATE THIS MORNING AND FAR SERN SECTIONS THIS AFTERNOON. EXPECT SHRA/TSRA TO PERSIST THROUGH MOST AREAS THIS MORNING...WITH THE MAIN AXIS OF HEAVY RAIN AND ANY STRONGER STORMS BEGINNING TO SHIFT EAST AFTER SUNRISE. STORM TOTAL PRECIP AMOUNTS WILL BE 1 TO 3 INCHES...THOUGH LOCALLY HIGHER AMOUNTS OVER 4 INCHES MAY BE SEEN. HIGH RES MODEL DATA CONTINUES TO SHOW THE BULK OF THE ACTIVITY ACROSS THE ERN HALF OF THE CWA BY MID MORNING...WITH SW WINDS BRINGING IN DRIER AIR BY THIS AFTERNOON. THIS WILL LIMIT MOST OF THE PRECIP ACTIVITY TO THE SERN AND FAR ERN COUNTIES AFTER 18Z...THEN GENERALLY EAST OF ALL AREAS BY 00Z THIS EVENING. HOWEVER...SOME WRAP AROUND MOISTURE COULD BRING SOME LIGHT RAIN OR DRIZZLE ACROSS THE NRN COUNTIES OVERNIGHT INTO SUN MORNING. AIR MAY BE COLD ENOUGH BY SUNRISE SUN MORNING TO SEE SOME FLURRIES OR FREEZING DRIZZLE ACROSS THE NRN COUNTIES. ELSEWHERE...EXPECT DRY CONDITIONS. THE MAIN COLD SURGE WILL MOVE INTO THE CWA BY AROUND 12Z SUN ACROSS THE NWRN COUNTIES...RAPIDLY DROPPING SE THROUGH THE REST OF THE CWA BY EARLY AFTERNOON. AS A RESULT...KEEP TEMPS FROM DROPPING TOO QUICKLY TONIGHT UNTIL THIS COLD FRONT SURGES THROUGH THE AREA...WITH TEMPS/DEWPTS RAPIDLY FALLING BEHIND THE FRONT AFTER SUNRISE SUN. WINDS WILL BE BREEZY BEHIND THE FRONT...AND A LAKE WIND ADV MAY BE NEEDED FOR SUN. WIND CHILLS MAY ALSO DROP BELOW 10 DEG SUN MORNING WITH THE COLD TEMPS AND BREEZY CONDITIONS...ESPECIALLY ACROSS NRN SECTIONS OF THE STATE. HIGH PRESSURE WILL SETTLE ACROSS THE AREA FOR EARLY NEXT WEEK...WITH DRY AND COOL CONDITIONS EXPECTED. WINDS WILL BRIEFLY BECOME SRLY LATE IN THE PERIOD...BUT A MORE POTENT ARCTIC AIR SURGE WILL BE APPROACHING. MOST OF THOSE IMPACTS WILL BE SEEN AT THE START OF THE LONG TERM PERIOD. && .LONG TERM...WEDNESDAY THROUGH FRIDAY DRY AND COLD CONDS WL PREVAIL ACRS THE MID SOUTH DURG THE PD AS ARCTIC HIGH PRES BLDS SWD INTO THE AREA. THE COLDEST TEMPS WL OCCUR WED INTO THU...FOLLOWED BY A GRADUAL MODERATING TREND AS THE CENTER OF THE ARCTIC HIGH SHIFTS EWD. WL SEE SOME INCRS IN CLOUDS FM THE W LATE FRI AS A NEW STORM SYS ORGANIZES OVR TX. PREFER THE SLOWER ECMWF SOLUTION WITH THE STORM SYS...WITH ANY ASSOCD PRECIP NOT EXPECTED TO AFFECT THE FA UNTIL BEYOND THIS FCST PD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 56 36 38 20 / 100 20 10 0 CAMDEN AR 58 40 44 26 / 100 10 10 0 HARRISON AR 51 23 29 15 / 90 20 10 0 HOT SPRINGS AR 54 36 39 24 / 100 10 10 0 LITTLE ROCK AR 57 39 40 23 / 100 10 10 0 MONTICELLO AR 65 42 46 26 / 100 10 10 0 MOUNT IDA AR 52 32 37 21 / 90 10 10 0 MOUNTAIN HOME AR 53 27 31 17 / 100 20 10 0 NEWPORT AR 57 39 40 21 / 100 20 10 10 PINE BLUFF AR 61 41 43 25 / 100 10 10 0 RUSSELLVILLE AR 52 34 37 22 / 90 20 10 0 SEARCY AR 56 38 40 22 / 100 10 10 0 STUTTGART AR 59 40 42 24 / 100 10 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...44
Hazardous weather outlook, Jan 2, 7:07 AM CST, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 707 AM CST FRI JAN 2 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 707 AM CST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF RAIN WILL OVERSPREAD ARKANSAS TONIGHT. THIS WILL BE THE RESULT OF A SERIES OF UPPER LEVEL IMPULSES MOVING ACROSS THE REGION. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE...ALTHOUGH NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SURFACE LOW PRESSURE...AND AN ASSOCIATED COLD FRONT...WILL MOVE THROUGH THE STATE ON SATURDAY. THIS WILL RESULT IN ANOTHER ROUND OF RAIN AND WIDELY SCATTERED THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. RAIN WILL EVENTUALLY END FROM THE WEST SATURDAY AFTERNOON AND EARLY SATURDAY EVENING AS THE COLD FRONT PUSHES EAST OF THE STATE. SOME MOISTURE WILL LINGER ACROSS NORTHERN PARTS OF ARKANSAS SATURDAY NIGHT. TEMPERATURES MAY BE COLD ENOUGH SATURDAY NIGHT TO SEE A RAIN SNOW MIX ACROSS FAR NORTHERN SECTIONS OF THE STATE BEFORE ENDING. DRIER AND COOLER CONDITIONS WILL RETURN FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/51
In the hours before
Special weather statement, Jan 3, 1:43 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
143 AM CST SAT JAN 3 2015
ARZ043>045-055-030815-
GRANT AR-LONOKE AR-PULASKI AR-SALINE AR-
143 AM CST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...SOUTHERN
PULASKI...EXTREME WESTERN LONOKE AND WESTERN GRANT COUNTIES UNTIL 215
AM CST...
AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF THIEL...OR 13 MILES SOUTHWEST OF
SHERIDAN...MOVING NORTHEAST AT 65 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERIDAN...
DOWNTOWN LITTLE ROCK... BRYANT...
JENKINS FERRY STATE PARK... WRIGHTSVILLE...
TULL... THIEL... SWEET HOME...
SHANNON HILLS... PRATTSVILLE... POYEN...
OTTER CREEK... ORION... MABELVALE...
LEOLA... IRONTON...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 121 AND 140.
THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 10.
THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 14.
THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3419 9268 3433 9267 3482 9242 3467 9209
3414 9253 3415 9260
TIME...MOT...LOC 0743Z 212DEG 55KT 3425 9257
62Special weather statement, Jan 3, 2:11 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
211 AM CST SAT JAN 3 2015
ARZ032-033-043>045-030840-
FAULKNER AR-LONOKE AR-PULASKI AR-SALINE AR-WHITE AR-
211 AM CST SAT JAN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...EASTERN
SALINE...EASTERN PULASKI...NORTHWESTERN LONOKE AND SOUTHEASTERN
FAULKNER COUNTIES UNTIL 245 AM CST...
AT 209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTH OF EAST END...OR 8 MILES SOUTHEAST
OF SW LITTLE ROCK...MOVING NORTHEAST AT 65 MPH.
HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SW LITTLE ROCK... SHERWOOD... N LITTLE ROCK ARPT...
NORTH LITTLE ROCK... LITTLE ROCK AFB... JACKSONVILLE...
DOWNTOWN LITTLE ROCK... CABOT...
WARD... WRIGHTSVILLE... VILONIA...
TOLTEC MOUNDS STATE PARK... SYLVANIA...
SYLVAN HILLS... SWEET HOME... SOUTH BEND...
SHANNON HILLS... SCOTT...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 130 AND 142.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 172.
THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14.
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 16.
THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 5.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3504 9180 3494 9180 3449 9218 3449 9225
3457 9244 3524 9215 3505 9175
TIME...MOT...LOC 0811Z 212DEG 59KT 3461 9230
62Local storm report, Jan 3, 3:03 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CST SAT JAN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD ALBERT PIKE RECREATION 34.38N 93.88W
01/03/2015 MONTGOMERY AR LAW ENFORCEMENT
OFF DUTY STATE TROOPER REPORTED WATER RISING RAPIDLY
ALONG THE LITTLE MISSOURI RIVER AND STARTING TO OVERFLOW
ITS BANKS. EVACUATIONS OF SEVERAL HOMES WERE ALREADY
OCCURRING IN THE AREA.
&&
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:01 AM CST | Flash Flood Warning | LZK | Montgomery, Pike, Polk | 3 hr |
| Jan 3, 1:43 AM CST | Special Weather Statement | LZK | Grant, Pulaski | 32 min |
| Jan 3, 2:11 AM CST | Special Weather Statement | LZK | Pulaski | 29 min |
| Jan 3, 8:24 AM CST | River Flood Warning | LZK | Perry | 3 days |
| Jan 3, 8:53 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 7 days |
| Jan 3, 9:17 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 16 days |
| Jan 3, 9:19 AM CST | River Flood Warning | LZK | White, Woodruff | 10 days |
| Jan 3, 9:49 AM CST | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 3 hr |
| Jan 3, 11:41 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 53 hr |
| Jan 3, 2:16 PM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 28 hr |
| Jan 3, 4:11 PM CST | River Flood Warning | LZK | Yell | 49 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.